logo BDSP

Base documentaire


  1. Age and severe adverse drug reactions caused by nifedipine and verapamil.

    Article - En anglais

    The association of age with risk for severe adverse drug reactions (SADRs) was studied in 2371 and 862 hospitalized patients taking nifedipine and verapamil, respectively.

    Nifedipine caused hypotension (n=22), tachycardia (n=3), and acute renal failure (n=1) (total SADR rate, 1.1%, 26/2371).

    Verapamil caused hypotension (n=3), bradycardia (n=9), and atrioventricular blocks (n=2) (total SADR rate, 1.6%, 14/862).

    The mean age of patients with and without SADRs was for nifedipine 77.1 ± 1.7 and 71.8 ± 0.8 years, respectively (p<0.05), and for verapamil 73.4 ± 2.9 and 73.1 ± 0.4 years, respectively.

    Sex, length of stay, comorbidity, polypharmacy, intake of slow-release preparations, daily dosage, and new intake of calcium antagonists were examined as potential confounders of the age-SADR association.

    After adjusting for potential confounders, age was signficantly and independently associated with SADRs caused by nifedipine, but not with SADRs caused by verapamil (OR=1.69,95% CI=1.05-2.72 and OR=1.06,95% CI=0.63-1.68 for 10-year increase, respectively).

    Although nifedipine and verapamil did not have significantly different rates of SADRs, an age-related gradient was found only for nifedipine.

    Mots-clés Pascal : Nifédipine, Vérapamil, Antagoniste calcium, Toxicité, Epidémiologie, Age, Homme, Hôpital, Italie, Europe, Pharmacovigilance, Dihydropyridine dérivé, Aralkylamine

    Mots-clés Pascal anglais : Calcium antagonist, Toxicity, Epidemiology, Age, Human, Hospital, Italy, Europe, Pharmacovigilance, Dihydropyridine derivative

    Logo du centre Notice produite par :
    Inist-CNRS - Institut de l'Information Scientifique et Technique

    Cote : 96-0461688

    Code Inist : 002B02U10. Création : 10/04/1997.